Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Lantus

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 05-12-2008, 06:43 PM
Elaine
Guest
 
Posts: n/a
Default Lantus

I've been taking Lantus for several years. As each year passed, I needed more and more Lantus. I didn't think much about it because I was getting older (I'm 69). I'm up to 32 units a day. I take it just before dinner as my doctor told me to do.<br><br>Yesterday, I forgot to take Lantus. When I remembered, it was just before bedtime and I was afraid that if I took my regular dose, I would get a really bad hypoglysimic attack in the middle of the night. I also have Humolog, which I use when I've eaten too much carb and need an extra shot. To make a long story short, my blood sugar was 179. So I took 2 units of Humolog and when I woke up in the morning, my blood sugar was 108. I took 3 units at breakfast and another 3 units at lunch. The result: my blood sugars stayed in the low 100 range. <br><br>Then I said to myself, why am I taking 32 units of Lantus if I only needed 8 units of Humolog? Does that mean that over the years the efficacy of Lantus has diminished substantially for me? <br><br>I read all the comments on this web site. Only one person mentioned the business about the reduced efficacy over a period of time. Has this happened to anyone else? I've read about Lantus on other sites, and there doesn't seem to be any indication of this happening. It certainly isn't a contra-indication.<br><br>By the way, I've complained to my doctor that the 32 units of Lantus have been causing me to gain weight, but since I am in very good control, he said not to worry. I've put on about 10 pounds in the last 2 years.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Lantus Elke Lantus 1 11-08-2007 08:22 PM
lantus diane Lantus 1 11-08-2007 08:22 PM
lantus steve Lantus 3 12-03-2005 06:00 AM
Lantus Rose Baker Lantus 4 12-03-2005 06:00 AM
lantus susan Lantus 0 12-02-2005 06:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 05:57 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2020, vBulletin Solutions, Inc.